We are using cookies to implement functions like login, shopping cart or language selection for this website. Furthermore we use Google Analytics to create anonymized statistical reports of the usage which creates Cookies too. You will find more information in our privacy policy.
OK, I agree I do not want Google Analytics-Cookies
Oral Health & Preventive Dentistry
Login:
username:

password:

Plattform:

Forgotten password?

Registration

Oral Health Prev Dent 16 (2018), No. 6     28. Dec. 2018
Oral Health Prev Dent 16 (2018), No. 6  (28.12.2018)

Page 499-507, doi:10.3290/j.ohpd.a41655, PubMed:30574604


Drug-related Dysgeusia: A Systematic Review
Mortazavi, Hamed / Shafiei, Shervin / Sadr, Soroush / Safiaghdam, Hannaneh
Purpose: Dysgeusia is an unpleasant alteration in taste. It can affect the nutritional and psychological status and decrease the quality of life of patients. It may be caused by nerve injury, head and neck trauma or surgery, infections, radiotherapy and drugs, but certain aetiological factors have not yet been identified. Understanding dysgeusia as a drug side effect is important for practitioners. The aim of this systematic review was to provide detailed information about dysgeusia in patients receiving different common medications.
Materials and Methods: An electronic search was conducted in MEDLINE, Google Scholar and Scopus databases, and studies were selected according to our inclusion criteria. We included studies on human subjects that reported dysgeusia as a drug side effect.
Results: Thirty-four eligible studies were included in the systematic review. Thirty-five drugs were found in the literature to be correlated to dysgeusia. The most commonly reported offending drugs were from keratolytic agents, chemotherapeutic and cancer medication, antihistamine, antibiotics and angiotensin-converting enzyme inhibitors.
Conclusion: The quality of evidence was low in most reviewed studies. More studies with standard methodology are needed in this field. However, physicians and dental practitioners must consider the probability of dysgeusia as an adverse side effect when prescribing certain medications.

Keywords: drug side effects, dysgeusia, taste alteration